Bulletin of the Belgian Mathematical Society - Simon Stevin

Yosida-Hewitt type decompositions for order-weakly compact operators

Marian Nowak

Full-text: Open access

Abstract

Let $E$ be an ideal of $L^0$ over a $\Sigma$-finite measure space $\,(\Omega,\Sigma,\mu)$. For a real Banach space $\,(X,\|\cdot\|_X)\,$ let $\,E(X)\,$ be the subspace of the space $L^0(X)$ of $\mu$-equivalence classes of strongly $\,\Sigma$-measurable functions $\,f:\Omega\rightarrow X\,$ consisting of all those $f\in L^0(X)$ for which the scalar function $\,\|f(\cdot)\|_X\,$ belongs to $\,E$. For a real Banach space $\,Y\,$ a linear operator $\,T:E(X)\rightarrow Y\,$ is said to be order-weakly compact whenever for each $\,u\in E^+$ the set $\,T(\{f\in E(X):\|f(\cdot)\|_X\le u\})\,$ is relatively weakly compact in $\,Y$. In this paper we derive Yosida-Hewitt type decompositions for order-weakly compact operators $\,T:E(X)\rightarrow Y$. In particular, it is shown that if $\,X\,$ is an Asplund space, then an order-weakly compact operator $\,T:E(X)\rightarrow Y\,$ can be uniquely decomposed as $\,T=T_1+T_2$, where $\,T_1, T_2$ are order-weakly compact operators, $\,T_1$ is smooth and $\,T_2$ is weakly singular.

Article information

Source
Bull. Belg. Math. Soc. Simon Stevin, Volume 18, Number 2 (2011), 259-269.

Dates
First available in Project Euclid: 7 June 2011

Permanent link to this document
https://projecteuclid.org/euclid.bbms/1307452076

Digital Object Identifier
doi:10.36045/bbms/1307452076

Mathematical Reviews number (MathSciNet)
MR2847762

Zentralblatt MATH identifier
1229.47052

Subjects
Primary: 47B38: Operators on function spaces (general) 47B07: Operators defined by compactness properties 46E40: Spaces of vector- and operator-valued functions 46A20: Duality theory

Keywords
vector-valued function spaces order-bounded operators order-weakly compact operators smooth operators singular operators

Citation

Nowak, Marian. Yosida-Hewitt type decompositions for order-weakly compact operators. Bull. Belg. Math. Soc. Simon Stevin 18 (2011), no. 2, 259--269. doi:10.36045/bbms/1307452076. https://projecteuclid.org/euclid.bbms/1307452076


Export citation